Alert archive / California / Frost Advisories in 2013

Frost Advisory 20, NWS Eureka, CA

May 23, 2013

NWS Eureka, CA issued this frost advisory at May 23, 2013, 2:32 PM PDT. It took effect at May 24, 2013, 2:00 AM PDT. It was in force for 106 min.

The area

The counties it named.

The facts

Issued
May 23, 2013, 2:32 PM PDT (21:32 UTC)
In effect from
May 24, 2013, 2:00 AM PDT
Expired
May 24, 2013, 3:46 AM PDT
In force
106 min
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WWUS76 KEKA 232132
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PDT THU MAY 23 2013

...NOT AS COLD TONIGHT BUT STILL FROSTY FOR PORTIONS
OF INTERIOR NORTHWEST CALIFORNIA...

CAZ004-240700-
/O.NEW.KEKA.FR.Y.0020.130524T0900Z-130524T1500Z/
UPPER TRINITY RIVER-
232 PM PDT THU MAY 23 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY. 

* LOW TEMPERATURES...LOW TO MID 30S.

* LOCATIONS...TRINITY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
2 follow-up statements
642 
WWUS76 KEKA 240348
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
848 PM PDT THU MAY 23 2013

...NOT AS COLD TONIGHT BUT STILL FROSTY FOR PORTIONS OF INTERIOR
NORTHWEST CALIFORNIA...

CAZ004-241500-
/O.CON.KEKA.FR.Y.0020.130524T0900Z-130524T1500Z/
UPPER TRINITY RIVER-
848 PM PDT THU MAY 23 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY. 

* LOW TEMPERATURES...LOW TO MID 30S.

* LOCATIONS...TRINITY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
457 
WWUS76 KEKA 241046
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
346 AM PDT FRI MAY 24 2013

CAZ004-241200-
/O.CAN.KEKA.FR.Y.0020.000000T0000Z-130524T1500Z/
UPPER TRINITY RIVER-
346 AM PDT FRI MAY 24 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST
ADVISORY. 

HIGH CLOUDS PASSING OVER THE AREA ARE PREVENTING TEMPERATURES
FROM DROPPING AS MUCH AS ORIGINALLY FORECASTED...SO CANCELLED THE
FROST ADVISORY.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 23, 9:30 AM PDT, 5 hours 2 minutes earlier.

Area forecast discussion, May 23, 9:30 AM PDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
930 AM PDT THU MAY 23 2013

.UPDATE...
QUICKLY UPDATED TO REFLECT CLEARER SKIES ACROSS MOST OF THE
FORECAST AREA AND LIMIT SHOWER CHANCES. TODAY WILL BE SIMILAR TO
YESTERDAY EXCEPT WITH SFC RIDGE PUSHING A BIT FURTHER NORTH SKIES
WILL BE NOTICEABLY SUNNIER NORTH OF THE KLAMATH, COMPARED TO
YESTERDAY. WE WILL BE IN BETWEEN SHORTWAVES WITH LIMITED MOISTURE
SO ANY SHOWER ACTIVITY WILL BE WEAK AND ISOLATED TO THE HIGHER
TERRAIN OF THE NORTH COAST INTERIOR LATER THIS AFTERNOON. EVEN
THIS MAY BE ASKING A LOT, WITH DECREASING LAPSE RATES AND DRIER
AIR ALOFT...BUT WITH CU ALREADY POPPING UP AND NOT MUCH OF A CAP
YET AND UPPER LOW STILL NEARBY, DECIDED NOT TO RULE IT OUT. NEXT
SHORTWAVE MAY BRING SOME LIGHT SHOWERS OR DRIZZLE TO THE NORTH
COAST LATE TONIGHT/EARLY FRI AM...OTHERWISE LOOKS LIKE A NICE
COUPLE OF DAYS WITH GRADUALLY MILDER TEMPS.  AAD

&&

.PREV DISCUSSION... /ISSUED 457 AM PDT THU MAY 23 2013/

SYNOPSIS...AN UPPER LEVEL LOW CENTERED OVER THE PACIFIC NORTHWEST
WILL BRING A SLIGHT CHANCE OF SHOWERS TO MAINLY HUMBOLDT AND DEL
NORTE COUNTIES THROUGH FRIDAY MORNING. INLAND TEMPERATURES WILL
REMAIN BELOW NORMAL TODAY...AND THEN WARM UP SLIGHTLY ON FRIDAY
AND SATURDAY.

DISCUSSION...WATER VAPOR IMAGERY SHOWED AN UPPER LOW CENTERED
OVER WASHINGTON STATE EARLY THIS MORNING. A WEAK TROUGH
PIN-WHEELING AROUND THE SOUTHERN PERIPHERY OF THE LOW WAS MOVING
OVER NORTHERN CA EARLY THIS MORNING. IT WAS NOT GENERATING MUCH
IF ANY PRECIP. IT WAS PRODUCING A FAIR AMOUNT OF CLOUD COVER AS
WELL AS GUSTY NW WINDS OVER THE HIGHER TERRAIN AND RIDGES. AS A
RESULT...TEMPERATURES THIS MORNING WERE NOT AS COLD AS LAST NIGHT.
THERE WAS SOME CLEARING EVIDENT ON THE BACK SIDE OF THIS TROUGH.
TEMPERATURES WERE RUNNING IN THE MID 30S IN THE COLDEST VALLEYS OF
TRINITY AND INTERIOR MENDOCINO COUNTIES. WITH A SEVERAL MORE HOURS
OF LONG-WAVE COOLING AND PARTLY CLEARING SKIES...TEMPS SHOULD
DROP TO 32F OR LESS RIGHT BEFORE DAYBREAK. THUS WILL MAINTAIN THE
FREEZE WARNINGS AND FROST ADVISORIES. ANOTHER TROUGH WILL PIVOT
AROUND THE UPPER LOW TONIGHT AND COULD PRODUCE A FEW SHOWERS FOR
NW CA. THIS ONE LOOKS TO TAKE A TRACK FARTHER TO THE NORTH AND
EAST OF THE FORECAST AREA. THUS CLOUD COVER AND NW GUSTY WINDS MAY
NOT BE AS GREAT OF A FACTOR...BUT THE AIR MASS WILL BE WARMER.
ANOTHER FROST ADVISORY WILL LIKELY BE NECESSARY FOR THE COLDEST
VALLEYS OF NORTHERN MENDO...EASTERN HUMBOLDT AND ALL OF TRINITY
COUNTIES.

THE COLD UPPER LEVEL LOW THAT HAS PERSISTED OVER THE PAC NW ALL
THIS WEEK WILL BEGIN TO FILL AND LIFT OUT ON FRIDAY. THE AIR MASS
WILL WARM OVER NW CA AND THE GUSTY NW WINDS WILL ABATE. MODELS
CONTINUE TO INDICATE WEAK UPPER LEVEL TROUGHINESS LINGERING OVER
THE AREA THIS WEEKEND HOWEVER. THE SHOWER POSSIBILITIES DO NOT
LOOK ALL THAT GREAT ON SAT AS A SHORT-WAVE MOVES ACROSS THE AREA.
IT MAY GENERATE SOME ISOLATED SHOWERS OVER THE HIGHER TERRAIN SAT
AFTN AND EVE COUPLED WITH THE DAYTIME HEATING.

MODELS DIVERGE SLIGHTLY ON SUNDAY. THE GEM AND ECWMF WERE
A LITTLE STRONGER AND WETTER WITH ANOTHER SHORT-WAVE EXPECTED
TO MOVE TOWARD THE AREA ON SUNDAY. THE GFS HAS A WEAK SHORT-WAVE
RIDGE BUILDING AND INDICATES CONTINUED WARMING AND DRYING. THE
NAM12 WAS SIMILAR. CONSIDERING THESE DIFFERENCES AND AMBIGUITIES
IN THE MODELS...WILL GO WITH JUST A CHANCE OF SHOWERS ACROSS THE
NORTHERN ZONES INTO SUN NIGHT.

THE MODELS HAVE ANOTHER TROUGH MOVING TOWARD THE AREA WITH
PERHAPS A CLOSED LOW FORMING OVER OR JUST OFFSHORE THE NORTH
COAST BY TUE. THERE HAS BEEN FAIRLY GOOD RUN TO RUN CONTINUITY
AND AGREEMENT BETWEEN THE VARIOUS MODELS. IT IS LOOKING UNSETTLED
WITH PERIODIC SHOWERS MON THROUGH WED NEXT WEEK. BEEFED UP THE
PRECIP CHANCES SLIGHTLY FOR MON AS THAT MAY BE THE WETTER DAY.
ISOLD TSTMS SEEM POSSIBLE AS WELL...WITH WARMER BOUNDARY LAYER
TEMPS AND COOLING ALOFT. FOR NOW WILL HOLD OFF AS THE STRONG
WESTERLY AND SOUTHWESTERLY FLOW MAY STIFLE TSTM DEVELOPMENT.

AVIATION...UPPER LEVEL LOW CONTINUES TO SPIN OVER THE PACIFIC
NORTHWEST. WEAK SHORTWAVES WILL CONTINUE ROTATE AROUND THIS LOW
TODAY AND TONIGHT. A WEAK SHORTWAVE MOVING AROUND THE LOW MAY BRING
A FEW MORE SHOWERS TO THE AREA THIS MORNING. THIS MAY BRING SOME
BRIEF MVFR RESTRICTIONS AIRPORTS NORTH OF CAPE MENDOCINO THIS
MORNING...ALTHOUGH THE SHOWER COVERAGE IS EXPECTED TO REMAIN FAIRLY
LIMITED.  WITH THE COLD LOW ALOFT THERE WILL BE LITTLE TO NO MARINE
INVERSION TO TRAP MOISTURE AND ALLOW COASTAL LOW CLOUDS AND FOG TO
DEVELOP. NORTHERLY WINDS OF 10 TO 15 KT ARE EXPECTED ONCE AGAIN
THIS AFTERNOON...MAINLY ALONG THE COAST. MKK

MARINE...AN UPPER LEVEL LOW TO THE NORTH OF THE AREA CONTINUES TO
SPIN AND REMAIN FAIRLY STATIONARY.  THIS CONTINUES TO BRING LIGHT TO
MODERATE NORTHERLY WINDS TO THE AREA AND NORTHWEST WAVES OF 10 TO 12
FT AT 11 SECONDS. THE WAVES ARE REMAINING ELEVATED SLIGHTLY OVER
WHAT SWAN HAS...BUT EXPECT THEY WILL DIMINISH THIS MORNING. HAVE
EXTENDED THE SMALL CRAFT ADVISORIES THROUGH 9AM TO ACCOUNT FOR THIS.
ONCE THE SEAS DIMINISH TO 7 TO 8 FT BY LATE TODAY CONDITIONS SHOULD
REMAIN FAIRLY PERSISTENT THROUGH SATURDAY.

A LONG PERIOD NORTHWEST SWELL IS ALSO EXPECTED TO BEGIN BUILDING
INTO THE AREA TODAY. IT LOOKS TO BEGIN AROUND A FOOT AT 18 SECONDS
TODAY BUILDING TO AROUND 4 FEET AT 15 SECONDS TOMORROW. THIS WILL
THEN SLOWLY DIMINISH THROUGH THE WEEKEND.

LATE SUNDAY INTO MONDAY MODELS ARE SHOWING A FAIRLY DECENT SYSTEM
BRINGING A PERIOD OF SOME SOUTHERLY WINDS TO THE REGION. THE MODELS
ARE STILL STRUGGLING TO TO NAIL DOWN THE EXACT TIMING OF THIS
SYSTEM...SO MAINLY LEFT THE FORECAST EARLY NEXT WEEK THE SAME. THIS
WILL NEED TO BE MONITORED WITH THE NEXT THE NEXT FORECAST PACKAGE.
MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 2 PM PDT THIS AFTERNOON PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 23, 9:15 AM PDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
915 AM PDT THU MAY 23 2013

CAZ004-076-241615-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
915 AM PDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURE WILL BE MILDER TONIGHT BUT STILL COLDER THAN NORMAL
WITH FROST POSSIBLE IN THE COLDER VALLEY LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MORNING FROST WILL BE POSSIBLE IN THE COLDEST VALLEYS FRIDAY
MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001>003-241615-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
915 AM PDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 2:31 AM PDTSmall Craft AdvisoryEKA6 hr
May 23, 9:20 AM PDTSmall Craft AdvisoryEKA5 hr

Nearby

Frost Advisories in California, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.